Alert archive / South Dakota / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 9, NWS Sioux Falls, SD

May 8, 2014Brookings County, Kingsbury County, Lake County, South Dakota

NWS Sioux Falls, SD issued this severe thunderstorm warning at May 8, 2014, 12:26 PM CDT for Brookings County, Kingsbury County, Lake County, South Dakota. It was in force for 34 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 8, 2014, 12:26 PM CDT (17:26 UTC)
Expired
May 8, 2014, 1:00 PM CDT
In force
34 min
Issued by
NWS Sioux Falls, SD
Area
Storm-based polygon
Hail
1.5 in
Wind
50.0 mph

Counties Brookings County, SD, Kingsbury County, SD, Lake County, SD

The radar

The Sioux Falls radar (KFSD), 79 km from the middle of the area, began a volume at 17:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 8, 12:32 PM CDTHAIL 1.754 W Sinai, SD
May 8, 12:40 PM CDTHAIL 1.54 S Arlington, SD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 5.4 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2014-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2014-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
502 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
246 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

239 
WUUS53 KFSD 081726
SVRFSD
SDC011-077-079-081800-
/O.NEW.KFSD.SV.W.0009.140508T1726Z-140508T1800Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1226 PM CDT THU MAY 8 2014

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN BROOKINGS COUNTY IN EAST CENTRAL SOUTH DAKOTA...
  EASTERN KINGSBURY COUNTY IN EAST CENTRAL SOUTH DAKOTA...
  NORTH CENTRAL LAKE COUNTY IN EAST CENTRAL SOUTH DAKOTA...

* UNTIL 100 PM CDT

* AT 1223 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTH OF
  MADISON...AND MOVING NORTH AT 55 MPH.

  HAZARD...PING PONG BALL SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE
           TO ROOFS...SIDING...WINDOWS AND VEHICLES.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SINAI AROUND 1235 PM CDT.
  ARLINGTON AND HETLAND AROUND 1245 PM CDT.
  BADGER AROUND 1255 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4405 9700 4407 9722 4455 9732 4455 9690
TIME...MOT...LOC 1726Z 181DEG 46KT 4413 9711

HAIL...1.50IN
WIND...<50MPH

$$

HANKO
3 follow-up statements
341 
WWUS53 KFSD 081736
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1236 PM CDT THU MAY 8 2014

SDC079-081746-
/O.CAN.KFSD.SV.W.0009.000000T0000Z-140508T1800Z/
LAKE SD-
1236 PM CDT THU MAY 8 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL LAKE COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4420 9703 4420 9720 4455 9732 4455 9690
TIME...MOT...LOC 1736Z 181DEG 46KT 4426 9711

$$

SDC011-077-081800-
/O.CON.KFSD.SV.W.0009.000000T0000Z-140508T1800Z/
KINGSBURY SD-BROOKINGS SD-
1236 PM CDT THU MAY 8 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
BROOKINGS AND EASTERN KINGSBURY COUNTIES UNTIL 100 PM CDT...

AT 1232 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SINAI...AND
MOVING NORTH AT 55 MPH.

HAZARD...PING PONG BALL SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE
         TO ROOFS...SIDING...WINDOWS AND VEHICLES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  ARLINGTON AND HETLAND AROUND 1245 PM CDT.
  BADGER AROUND 1255 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4420 9703 4420 9720 4455 9732 4455 9690
TIME...MOT...LOC 1736Z 181DEG 46KT 4426 9711

HAIL...1.50IN
WIND...<50MPH

$$

HANKO
926 
WWUS53 KFSD 081744
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1244 PM CDT THU MAY 8 2014

SDC011-077-081800-
/O.CON.KFSD.SV.W.0009.000000T0000Z-140508T1800Z/
KINGSBURY SD-BROOKINGS SD-
1244 PM CDT THU MAY 8 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
BROOKINGS AND NORTHEASTERN KINGSBURY COUNTIES UNTIL 100 PM CDT...

AT 1240 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ARLINGTON...
AND MOVING NORTH AT 55 MPH.

HAZARD...PING PONG BALL SIZE HAIL.

SOURCE...TRAINED WEATHER SPOTTERS. AT 1240 PM CDT PING PONG SIZED 
HAIL WAS REPORTED 4 MILES SOUTH OF ARLINGTON.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE
         TO ROOFS...SIDING...WINDOWS AND VEHICLES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  BADGER AROUND 1255 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4429 9700 4430 9719 4455 9732 4455 9690
TIME...MOT...LOC 1744Z 181DEG 46KT 4436 9711

HAIL...1.50IN
WIND...<50MPH

$$

HANKO
984 
WWUS53 KFSD 081754
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1254 PM CDT THU MAY 8 2014

SDC011-077-081805-
/O.EXP.KFSD.SV.W.0009.000000T0000Z-140508T1800Z/
KINGSBURY SD-BROOKINGS SD-
1254 PM CDT THU MAY 8 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BROOKINGS AND
NORTHEASTERN KINGSBURY COUNTIES HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.

LAT...LON 4429 9700 4430 9719 4455 9732 4455 9690
TIME...MOT...LOC 1755Z 181DEG 46KT 4450 9711

$$

HANKO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 12:14 PM CDT, 12 minutes earlier.

Area forecast discussion, May 8, 12:14 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1214 PM CDT THU MAY 8 2014

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 430 AM CDT THU MAY 8 2014

MAIN FOCUS TODAY IS THUNDERSTORM AND ATTENDANT SEVERE THREAT.
SURFACE PATTERN A LITTLE MUDDLED DUE TO ONGOING SCATTERED CONVECTION
ACROSS THE REGION...BUT APPEARS PRIMARY SURFACE LOW IS LOCATED IN
NORTH CENTRAL KANSAS/SOUTH CENTRAL NEBRASKA AT 09Z WITH WARM FRONT
EXTENDING NORTHEAST TO A WEAKER SECONDARY LOW IN NORTH CENTRAL IOWA.
STRONGER SOUTHERN LOW WILL BE THE PRIMARY FOCUS THROUGH THE DAY AS
IT LIFTS NORTHEAST INTO OUR FORECAST AREA. TIMING DOES APPEAR A
LITTLE SLOWER/FARTHER WEST THAN INDICATED AT THIS TIME YESTERDAY...
PLACING OUR EASTERN COUNTIES IN GREATER THREAT OF SEVERE STORMS AS
THE LOW AND ASSOCIATED WARM FRONT LIFT NORTH OF THE I-90 CORRIDOR BY
LATE AFTERNOON. GENERAL CONSENSUS AMONG HIGHER RESOLUTION MODELS...
AND EVEN GLOBAL MODELS TO SOME EXTENT...PLACES THE SURFACE LOW NEAR
KFSD IN THE LATE AFTERNOON...WITH THE WARM FRONT EASTWARD NEAR/JUST
NORTH OF THE I-90 CORRIDOR...WITH DRY LINE AND COLD FRONT SOUTHWARD
INTO THE MISSOURI VALLEY AND EASTERN NEBRASKA. STRONG HEATING AND
ABUNDANT MOISTURE IN THE WARM SECTOR LEAD TO MLCAPE VALUES ON THE
ORDER OF 1500-3000J/KG...AND WITH 100+KT UPPER LEVEL JET PUSHING
INTO THE AREA AHEAD OF MID-UPPER LEVEL TROUGH...PLENTY OF DEEP LAYER
SHEAR TO SUPPORT STRONG TO SEVERE STORM DEVELOPMENT. PRIMARY THREAT
EXPECTED TO BE LARGE HAIL...THOUGH ENHANCED LOW LEVEL SHEAR NEAR ANY
BOUNDARIES WOULD PRESENT LOCALIZED THREAT OF TORNADIC DEVELOPMENT AS
WELL. TEMPERATURES A BIT TRICKY TODAY AS LARGELY DEPENDENT ON THE
LOW TRACK AND FRONTAL TIMING. HOWEVER...EXPECT WESTERN AREAS TO SEE
LITTLE MOVEMENT IN TEMPERATURES TODAY WITH HIGHS MAINLY IN THE 50S
WHILE THE WARM SECTOR PUSHES INTO THE LOWER TO MID 80S.

SURFACE LOW AND ASSOCIATED SEVERE THREAT SHOULD LIFT OUT OF OUR CWA
BY MID EVENING IF NOT BEFORE...LEAVING ONLY WRAP-AROUND SHOWERS TO
SLIDE THROUGH AREAS MAINLY NORTH OF I-90. BRISK WINDS ALONG WITH
COOLER/DRIER AIR WILL PUSH INTO THE REGION BEHIND THE SYSTEM...WITH
LOWS TONIGHT EXPECTED TO RANGE FROM MID 30S IN OUR FAR WEST TO MID
40S IN THE EAST.

.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 430 AM CDT THU MAY 8 2014

LOW PRESSURE SYSTEM IS EXPECTED TO LIFT OFF TO THE NORTHEAST EARLY
ON FRIDAY MORNING.  ANY LINGERING SHOWER WILL QUICKLY SHIFT OFF TO
THE NORTHEAST. FRIDAY SHOULD BE A BREEZY BUT MIXY DAY WITH
RELATIVELY DRY AIR IN PLACE AND UNIDIRECTIONAL SHEAR PROFILE THROUGH
THE DEPTH OF THE TROPOSPHERE. HAVE RAISE TEMPERATURES SLIGHTLY IN
AREAS THAT WILL BE MOSTLY CLEAR MUCH OF THE DAY...BUT HAVE STILL
KEPT TEMPERATURES IN THE LOWER 60S ACROSS SOUTHWEST MINNESOTA WITH
850 HPA TEMPERATURES HANGING JUST ABOVE ZERO.

MOISTURE TRANSPORT INCREASES FRIDAY NIGHT INTO SATURDAY MORNING AS
LOW LEVEL JET DEVELOPS ACROSS THE PLAINS.  WARM AIR ADVECTION BAND
INCREASES IN INTENSITY AS IT LIFTS OFF TO THE NORTHEAST ACROSS THE
FORECAST AREA.  HAVE POPS TRENDING TOWARDS THE HIGHER END OF THE
CHANCE RANGE ACROSS THE NORTHEAST CORNER OF THE CWA LATE FRIDAY
NIGHT INTO SATURDAY MORNING.  NOT A LOT IN TERMS OF ELEVATED
INSTABILITY WITH MOIST ADIABATIC LAPSE RATES...HOWEVER...STEEP LAPSE
RATES FROM 800-750 MB MAY RESULT IN SOME MINOR ELEVATED INSTABILITY
AND A CLAP OF THUNDER OR TWO.  TROUGH SHIFT THROUGH THE AREA DURING
THE DAYLIGHT HOURS ON SATURDAY.  AHEAD OF THE BOUNDARY..AMPLE LIFT
IS PRESENT FOR SCATTERED SHOWERS ACROSS THE AREA.

FORECAST BECOMES MUDDY SUNDAY INTO EARLY NEXT WEEK AS PATTERN
BECOMES ZONAL AND A SERIES OF SHORTWAVES MOVE THROUGH THE AREA.
WITH THE RELATIVELY UNSETTLED PATTERN...LEFT FORECAST FAIRLY WET FOR
THE TIME BEING.  ALSO SIDED FAIRLY CLOSE TO GUIDANCE WITH THE
UNCERTAINTY...AND ACTIVE ONGOING WEATHER.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 1205 PM CDT THU MAY 8 2014

MVFR TO IFR CEILINGS WILL DOMINATE ACROSS THE AREA INTO MID
MORNING FRIDAY...THEN LIFTING TOWARD THE END OF THE TAF PERIOD.
OTHERWISE...SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP
MAINLY EAST OF INTERSTATE 29 THROUGH THIS AFTERNOON INTO EARLY
EVENING...WITH SOME STORMS PRODUCING LARGE HAIL AND DAMAGING
WINDS. DIFFICULT TO DETERMINE EXACT TIMING AT POINT LOCATIONS SO
MINIMAL MENTION IN KFSD AND KSUX TAFS. ANY STORM WILL THEN
DIMINISH ACROSS THE AREA AFTER 00Z.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.
&&

SHORT TERM...JH
LONG TERM...
AVIATION...JM
Hazardous weather outlook, May 8, 5:41 AM CDT, 6 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
541 AM CDT THU MAY 8 2014

IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-NEZ014-SDZ040-055-056-062-067-071-091045-
LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-LINCOLN-MURRAY-COTTONWOOD-NOBLES-JACKSON-
PIPESTONE-ROCK-DAKOTA-BROOKINGS-LAKE-MOODY-MINNEHAHA-UNION-
541 AM CDT THU MAY 8 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
IOWA...SOUTHWEST MINNESOTA...NORTHEAST NEBRASKA...EAST CENTRAL
SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE AREA THIS
MORNING...THOUGH STORMS ARE EXPECTED TO REMAIN BELOW SEVERE
LIMITS. ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP BY MID
AFTERNOON. THESE STORMS WILL BE CAPABLE OF PRODUCING HAIL UP TO
THE SIZE OF BASEBALLS...ESPECIALLY ALONG AND EAST OF HIGHWAY 59.
IN ADDITION TO THE HAIL THREAT...WIND GUSTS TO 70 MPH AND ISOLATED
TORNADOES ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY AFTER 3 PM...ESPECIALLY ALONG AND
EAST OF HIGHWAY 59.

NEZ013-SDZ038-039-050-052>054-057>061-063>066-068>070-091045-
DIXON-BEADLE-KINGSBURY-GREGORY-JERAULD-SANBORN-MINER-BRULE-AURORA-
DAVISON-HANSON-MCCOOK-CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER-
BON HOMME-YANKTON-CLAY-
541 AM CDT THU MAY 8 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
NEBRASKA...EAST CENTRAL SOUTH DAKOTA...SOUTH CENTRAL SOUTH DAKOTA
AND SOUTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE THROUGHOUT THE
DAY...HOWEVER...NO SEVERE WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, May 8, 8:40 AM CDT, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
840 AM CDT THU MAY 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 AM     HAIL             1 N GEORGE              43.36N 96.00W
05/07/2014  E1.75 INCH       LYON               IA   PUBLIC

&&

MG
Local storm report, May 8, 10:41 AM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1041 AM CDT THU MAY 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0112 AM     HAIL             3 NNW JASPER            43.90N 96.43W
05/08/2014  M1.75 INCH       PIPESTONE          MN   TRAINED SPOTTER

            PEA TO DIME SIZE HAIL WITH OCCASIONAL GOLF BALL.

0115 AM     HAIL             4 NNE JASPER            43.91N 96.37W
05/08/2014  M1.75 INCH       PIPESTONE          MN   TRAINED SPOTTER

0325 AM     HAIL             1 ESE BERESFORD         43.08N 96.77W
05/08/2014  E1.25 INCH       UNION              SD   PUBLIC

&&

JCHAPMAN
Local storm report, May 8, 10:53 AM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1053 AM CDT THU MAY 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 AM     HAIL             1 ENE BERESFORD         43.08N 96.77W
05/08/2014  M1.00 INCH       LINCOLN            SD   TRAINED SPOTTER

&&

JCHAPMAN
Local storm report, May 8, 11:12 AM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1112 AM CDT THU MAY 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0137 AM     HAIL             4 NE WOODSTOCK          44.06N 96.04W
05/08/2014  E1.50 INCH       MURRAY             MN   PUBLIC

&&

JCHAPMAN
Local storm report, May 8, 11:13 AM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1113 AM CDT THU MAY 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1257 AM     HAIL             DELL RAPIDS             43.82N 96.71W
05/08/2014  M1.00 INCH       MINNEHAHA          SD   PUBLIC

0112 AM     HAIL             3 NNW JASPER            43.90N 96.43W
05/08/2014  M1.75 INCH       PIPESTONE          MN   TRAINED SPOTTER

            PEA TO DIME SIZE HAIL WITH OCCASIONAL GOLF BALL.

0115 AM     HAIL             4 NNE JASPER            43.91N 96.37W
05/08/2014  M1.75 INCH       PIPESTONE          MN   TRAINED SPOTTER

0137 AM     HAIL             4 NE WOODSTOCK          44.06N 96.04W
05/08/2014  E1.50 INCH       MURRAY             MN   PUBLIC

0325 AM     HAIL             1 ESE BERESFORD         43.08N 96.77W
05/08/2014  E1.25 INCH       UNION              SD   PUBLIC

0330 AM     HAIL             1 ENE BERESFORD         43.08N 96.77W
05/08/2014  M1.00 INCH       LINCOLN            SD   TRAINED SPOTTER

&&

JCHAPMAN
Local storm report, May 8, 11:54 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1154 AM CDT THU MAY 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0128 AM     TSTM WND DMG     5 WSW WOODSTOCK         43.99N 96.19W
05/08/2014                   PIPESTONE          MN   EMERGENCY MNGR

            ROOF BLOWN OFF MACHINE SHED.

&&

JCHAPMAN

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 12:22 AM CDTSevere Thunderstorm WarningFSDMinnehaha38 min
May 8, 12:56 AM CDTSevere Thunderstorm WarningFSDMoody49 min
May 8, 3:08 AM CDTSevere Thunderstorm WarningFSDClay, Union37 min
May 8, 3:23 AM CDTSevere Thunderstorm WarningFSDLincoln, Minnehaha37 min
May 8, 3:25 PM CDTSevere Thunderstorm WarningFSDLincoln, Minnehaha35 min
May 8, 4:10 PM CDTSevere Thunderstorm WarningFSDMinnehaha50 min

Nearby

Severe Thunderstorm Warnings in South Dakota, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.